Alert archive / Nebraska / Fire Weather Watches in 2012
Fire Weather Watch 13, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Mar 29, 2012, 3:02 PM MDT for 11 counties in Nebraska. It took effect at Mar 30, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2012, 3:02 PM MDT (21:02 UTC)
- In effect from
- Mar 30, 2012, 12:00 PM MDT
- Expired
- Mar 29, 2012, 10:14 PM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
234 WWUS83 KLBF 292102 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM CDT THU MAR 29 2012 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FRIDAY... .LOW RELATIVE HUMIDITIES DOWN TO 15 PERCENT AND WINDS OF 20 TO 25 MPH WILL COMBINE WITH CURED FUELS TO BRING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY AFTERNOON. WITH THESE CONDITIONS...ANY FIRES WOULD HAVE THE POTENTIAL TO SPREAD RAPIDLY AND COULD BE DIFFICULT TO CONTROL. NEZ204-210-300915- /O.NEW.KLBF.FW.A.0013.120330T1800Z-120331T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 402 PM CDT THU MAR 29 2012 /302 PM MDT THU MAR 29 2012/ ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE AND FAR WESTERN NEBRASKA.. THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR AND FIRE WEATHER ZONE 210 FRENCHMAN BASIN. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE RELATIVE HUMIDITY AND WINDS WILL COMBINE WITH DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR DANGEROUS FIRE BEHAVIOR. ANY FIRES WOULD HAVE THE POTENTIAL TO SPREAD RAPIDLY AND COULD BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/LBF BROOKS
1 follow-up statement
316 WWUS83 KLBF 300414 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1114 PM CDT THU MAR 29 2012 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY FRIDAY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE... .HIGH TEMPERATURES AROUND 80 DEGREES...COUPLED WITH DRY FUELS...LOW RELATIVE HUMIDITIES AND WESTERLY WINDS GUSTING UP TO 25 MPH...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA ON FRIDAY. NEZ204-210-301700- /O.UPG.KLBF.FW.A.0013.120330T1800Z-120331T0200Z/ /O.NEW.KLBF.FW.W.0016.120330T1800Z-120331T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 1114 PM CDT THU MAR 29 2012 /1014 PM MDT THU MAR 29 2012/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR AND FIRE WEATHER ZONE 210 FRENCHMAN BASIN. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE RELATIVE HUMIDITY AND WINDS WILL COMBINE WITH DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR DANGEROUS FIRE BEHAVIOR. ANY FIRES WOULD HAVE THE POTENTIAL TO SPREAD RAPIDLY AND COULD BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ206-208-301700- /O.NEW.KLBF.FW.W.0016.120330T1800Z-120331T0200Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 1114 PM CDT THU MAR 29 2012 /1014 PM MDT THU MAR 29 2012/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 83... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONES 206 AND 208...IN PARTICULAR...AREAS ALONG AND WEST OF HIGHWAY 83 FROM NORTH PLATTE TO VALENTINE. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE RELATIVE HUMIDITY AND WINDS WILL COMBINE WITH DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR DANGEROUS FIRE BEHAVIOR. ANY FIRES WOULD HAVE THE POTENTIAL TO SPREAD RAPIDLY AND COULD BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Mar 29, 2:07 PM MDT, 55 minutes earlier.
Area forecast discussion, Mar 29, 2:07 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT THU MAR 29 2012 .SYNOPSIS... A WEAK COLD FRONT EXTENDED FROM NEAR ONEILL THROUGH BROKEN BOW AT 1930Z. RECENT SHOWERS HAS CONTINUED TO DIMINISH. STILL EXPECTING SHOWERS/STORM TO REDEVELOP EAST OF ONEILL THROUGH ORD BY 4 PM. && .SHORT TERM DISCUSSION... BREEZY WEST WINDS WITH A LEESIDE TROUGH AND ZONAL FLOW ALOFT. SKIES WILL BE SUNNY. A STRONG WARMUP WITH HIGHS 78-82. WIND TO QUICKLY DIMINISH BY SUNSET. FOR SATURDAY...A RATHER SHARP TROUGH WILL DIG INTO THE WEST COAST. WESTERLY WINDS LIGHTER AT 10 TO 15 MPH. EVEN WARMER WEATHER...WITH 850MB TEMPERATURES OF 20-25 CELSIUS...HIGHS 83-87 SEEM LIKELY. THIN CIRRUS IS SUGGESTED IN THE MODELS BUT SHOULD NOT HOLD BACK HIGHS. ON SUNDAY...UPPER TROUGH WILL MOVE THROUGH THE GREAT BASIN. POTENTIAL THE WARMEST DAY. MODELS HAVE SLOWED THE COLD FRONT UP...WHICH SHOULNT HINDER HIGHS. FORECAST OF UPPER 70S TO MID 80S COULD BE TRENDED UP A FEW DEGREES WITH THE NEXT FORECAST. .EXTENDED DISCUSSION... AN UPPER TROUGH WILL MOVE THROUGH THE CENTRAL ROCKIES SUNDAY NIGHT. A COLD FRONT WILL SWEEP THROUGH OVERNIGHT. BY 00Z MONDAY...THE NAM DIGS TROUGH INTO THE SOUTHERN STREAM AND CLOSES OFF A LOW IN NORTHERN ARIZONA. THIS SUPPORTED BY THE GEM AND GFS. THE 00Z AND 12Z ECMWF REMAINS CONSISTENT WITH A LESS AMPLIFIED MORE PROGRESSIVE TROUGH WITHOUT THE DEVELOPMENT OF A CLOSED LOW. CONTINUE TO PREFER THE ECMWF SOLUTION. THIS ACTUALLY GIVES WESTERN AND NORTH CENTRAL NEBRASKA A BETTER CHANCE OF SHOWERS SUNDAY NIGHT THAN THE GFS. GOING 20 TO 40 POPS LOOK APPROPRIATE SUNDAY NIGHT WITH ONLY SPOTTY SLIGHT CHANCES MONDAY. FOR MONDAY..HIGHS UPPER 50S TO LOWER 60S. NORTHWEST WINDS 20 TO 35 MPH. UPPER RIDGE AMPLIFICATION OCCURS TUESDAY THROUGH THURSDAY WITH AN OFFSHORE WEST COAST TROUGH AND UPPER TROUGH ACROSS THE NORTHEASTERN U.S. HIGHS TO RANGE IN THE MID/UPPER 60S TUESDAY. WARMER WEDNESDAY IN THE LOWER/MID 70S AND THURSDAY IN THE UPPER 70S TO LOWER 80S. ALSO TO REMAIN DRY TUESDAY AND BEYOND. && .AVIATION... VFR CEILINGS AND VISIBILITIES EXPECTED THROUGH FRIDAY...WITH THE PRIMARY AVIATION CONCERN BEING WINDS. BREEZY NORTHWEST WINDS WILL GIVE WAY TO LIGHT AND VARIABLE WINDS OVERNIGHT. BY LATE FRIDAY MORNING...A WEAK SURFACE BOUNDARY WILL MOVE ACROSS WESTERN NEBRASKA...CAUSING A WIND SHIFT TO THE WEST-NORTHWEST ALONG WITH INCREASING WINDS FOR THE AFTERNOON. CURRENT INDICATIONS ARE THAT WINDS WILL INCREASE ABOVE 12KTS BY LATE MORNING OR EARLY AFTERNOON. .FIRE WEATHER... HIGH TO CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED FOR FRIDAY THROUGH TUESDAY. THE MOST CRITICAL CONDITIONS ARE BEING FORECAST FOR FRIDAY AFTERNOON ACROSS THE PANHANDLE AND FAR WESTERN NEBRASKA. THESE AREAS SHOULD SEE RELATIVE HUMIDITIES DROP TO AROUND 15 PERCENT WITH WINDS UP TO AROUND 25 MPH. GOING EAST INTO CENTRAL NEBRASKA THE RELATIVE HUMIDITY WILL BE LOW AS WELL...HOWEVER WINDS ARE EXPECTED TO BE LIGHTER. WILL BE ISSUING A FIRE WEATHER WATCH FOR ZONES 204/210 FOR FRIDAY AFTERNOON FOR THESE THREATS. LOOKING TO SATURDAY AND SUNDAY...VERY WARM TEMPERATURES IN THE 80S WITH DEWPOINTS IN THE 20S TO LOW 40S WILL KEEP HUMIDITY LOW ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL BE LIGHT THOUGH...SO WEATHER CONDITIONS MAY STAY JUST BELOW CRITICAL LEVELS FOR DANGEROUS FIRE BEHAVIOR. MONDAY AND TUESDAY WILL BE COOLER /BUT STILL ABOVE NORMAL/...WITH HIGHS IN THE 50S AND 60S. HOWEVER DEWPOINTS SHOULD DROP INTO THE TEENS /ESPECIALLY ACROSS WESTERN NEBRASKA/. IF THESE VALUES OCCUR...WILL CONTINUE TO SEE AFTERNOON RELATIVE HUMIDITIES DROP TO AROUND 15 PERCENT IN AREAS. IN ADDITION...WINDS MONDAY LOOK TO BE QUITE BREEZY TO HEIGHTEN CONCERN. WILL KEEP A CLOSE EYE ON FORECAST CONDITIONS. AGAIN...TUESDAY SEES THE UNCERTAINTY WITH WINDS AS FAIRLY LIGHT WINDS ARE EXPECTED THROUGH THE DAY. A CHANGE IN THIS COULD ALSO LEAD TO THE NEED TO WATCH CLOSER FOR FIRE WEATHER CONCERNS. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...BROOKS
Hazardous weather outlook, Mar 29, 8:35 AM MDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 935 AM CDT THU MAR 29 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-301445- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 935 AM CDT THU MAR 29 2012 /835 AM MDT THU MAR 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE OBSERVED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TODAY...PRIMARILY ALONG AND EAST OF HIGHWAY 83. THE POTENTIAL FOR ANY STORMS TO BE SEVERE IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WIND WILL PRODUCE VERY HIGH FIRE DANGER FRIDAY. LOW RELATIVE HUMIDITY IS EXPECTED AGAIN SATURDAY...BUT THE GUSTY WIND IS NOT EXPECTED. HOWEVER A CHANGE IN THE WIND FORECAST COULD BRING CRITICAL FIRE WEATHER CONDITIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. IT IS CURRENTLY TOO EARLY TO DISCERN SEVERE POTENTIAL WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:48 AM MDT | Dense Fog Advisory | LBF | Arthur, Chase, Deuel, Frontier, Garden, Grant and 4 more | 5 hr |
Nearby
Fire Weather Watches in Nebraska, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.